Alert archive / Texas / Small Craft Advisories in 2021

Small Craft Advisory 46, NWS Corpus Christi, TX

May 9, 2021

NWS Corpus Christi, TX issued this small craft advisory at May 9, 2021, 9:38 PM CDT. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
May 9, 2021, 9:38 PM CDT (02:38 UTC)
Expired
May 10, 2021, 1:00 AM CDT
In force
3 hr
Issued by
NWS Corpus Christi, TX

The text

As transmitted.

259 
WHUS74 KCRP 100238
MWWCRP

URGENT - MARINE WEATHER MESSAGE
National Weather Service Corpus Christi TX
938 PM CDT Sun May 9 2021

GMZ230-235-250-255-100600-
/O.NEW.KCRP.SC.Y.0046.210510T0238Z-210510T0600Z/
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-
938 PM CDT Sun May 9 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 AM CDT MONDAY...

* WHAT...Southeast winds 20 to 25 knots with gusts up to 30 
  knots.

* WHERE...Bays and Waterways from Baffin Bay to Port Aransas, 
  Bays and Waterways from Port Aransas to Port O'Connor, Coastal 
  waters from Baffin Bay to Port Aransas out 20 NM and Coastal 
  waters from Port Aransas to Matagorda Ship Channel out 20 NM.

* WHEN...Until 1 AM CDT Monday.

* IMPACTS...Strong to very strong winds and/or increased seas 
  will result in hazardous marine conditions especially for 
  inexperienced mariners with smaller vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
1 follow-up statement
180 
WHUS74 KCRP 100604
MWWCRP

URGENT - MARINE WEATHER MESSAGE
National Weather Service Corpus Christi TX
104 AM CDT Mon May 10 2021

GMZ230-235-250-255-100715-
/O.EXP.KCRP.SC.Y.0046.000000T0000Z-210510T0600Z/
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-
104 AM CDT Mon May 10 2021

...SMALL CRAFT ADVISORY WILL EXPIRE AT 1 AM CDT EARLY THIS
MORNING...

Southeast winds across the Gulf waters have fallen below criteria
and is expected to continue weakening. Small Craft Should continue
to Exercise Caution as winds of 10-15 kts continue through Monday
morning.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this small craft advisory went out at May 9, 6:07 PM CDT, 3 hours 31 minutes earlier.

Area forecast discussion, May 9, 6:07 PM CDT, 3 hours 31 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
607 PM CDT Sun May 9 2021

.AVIATION...

Current VFR ceilings will diminish to MVFR this evening over the
Coastal Plains, Victoria Crossroads, and much of the Brush Country.
Gusty south to southeast winds will continue over the Coastal
Plains tonight, with lighter winds over the Brush country as a
surface trough axis persists over the west. Ceilings could
occasionally drop to IFR early Monday morning across the Coastal
Plains. Patchy fog will be possible during the early morning
hours along the Coastal Plains and Victoria Crossroads, leading to
MVFR conditions. Conditions will improve to VFR by late morning
across the area.

&&

.PREV DISCUSSION... /Issued 349 PM CDT Sun May 9 2021/

SHORT TERM (Tonight through Monday Night)...

Breezy conditions will persist into early this evening over the
Coastal Bend as a strong thermal gradient influences the winds
over this region. Higher dewpoints over the coastal plains will
push back to the west tonight with low clouds steadily increasing
from the coast this evening and spreading inland overnight.

Moisture not expected to mix out as much over the Brush Country on
Monday. Very warm temperatures will occur again on Monday and with
higher humidity, heat index values will range from 105 to 110
degrees. May flirt with heat advisory criteria, 110 degrees over
the western Brush Country Monday afternoon.

Models are depicting a weak mid level short wave trough moving
out of Mexico toward the western Brush Country Monday evening.
Air mass is forecast to be quite unstable with MLCAPE values up
to 3000 j/kg over the Brush Country late Monday afternoon ahead
of a frontal boundary that will be near the Hill Country. Hi-res
models are similar in showing convection firing over Mexico west
of Laredo area by late afternoon. This activity should move northeast
into the western Brush Country in the evening. Effective shear
values will be from 35-40 knots over this region, so some of the
storms may become strong to severe with large hail being the main
concern. Convective inhibition should increase by late evening
with activity decreasing or diminishing by the overnight hours.
Will hold on to 20-30 percent PoPs overnight just in case
convection lingers as it moves east toward the coastal plains.

LONG TERM (Tuesday through Sunday)...

Models are coming into better agreement with the timing and
placement of the upcoming front. The front is expected to move into
the area Tuesday, and stall before eventually being pushed through
by a reinforcing high on Wednesday. With PWATS expected to be north
of 2 inches, rich low-level moisture will be present along with
steep mid-level lapse rates and deep shear. Therefore, SPC currently
has the CWA under a marginal risk for severe weather Tuesday into
Tuesday night. With the abundance of available moisture, there
will be a potential for locally heavy rainfall. Storm total
rainfall above 2 inches will be possible near and ahead of the
boundary.

Most of the convection will push through by Wednesday night. However,
will maintain some PoPs into Thursday due weak forcing and model
differences. Rain chances will return Saturday as models are
currently showing the front retreating as a warm front which may
result in isolated to scattered showers and thunderstorms.

With the presence of cloud cover and showers, max temperatures are
expected to dip into the lower 80s and upper 70s Wednesday and
Thursday before returning back to the mid to upper 80s this weekend.
Low temperatures are expected to drop into the 60s Tuesday night
through Friday night before warming back to the 70s by the weekend.

MARINE...

SCA conditions will continue into early this evening as a strong
thermal gradient resides over the Coastal Bend. The onshore flow
is expected to weaken to moderate overnight tonight as a frontal
boundary pushes south into central Texas. The moderate onshore
flow Monday will decrease to a weak onshore flow as the frontal
boundary approaches south Texas Monday night.

A weak to moderate onshore flow is expected to continue through
Wednesday morning before becoming northeasterly in the afternoon.
Onshore flow is expected to return Friday afternoon. Scattered
showers and thunderstorms will be possible Tuesday night through
Thursday evening as a weak front approaches the area. Thunderstorms
that develop Tuesday night into Wednesday will have potential to to
be severe which can result in gusty winds, small hail and isolated
waterspouts. Small Craft Exercise Caution conditions will be likely
each afternoon, mainly across the open waters.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    76  89  77  84  73  /   0  10  20  30  60
Victoria          75  88  74  85  69  /  10  10  20  50  70
Laredo            76 103  77  97  72  /   0  20  40  50  70
Alice             75  95  76  92  71  /   0  10  20  40  70
Rockport          77  86  77  81  73  /  10  10  20  30  60
Cotulla           76 101  73  90  70  /   0  20  40  60  70
Kingsville        77  92  77  90  73  /   0  10  20  30  60
Navy Corpus       78  87  78  79  74  /  10  10  10  20  60

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...High Rip Current Risk until 10 PM CDT this evening For the
     following zones: Aransas Islands...Calhoun Islands...
     Kleberg Islands...Nueces Islands.

GM...Small Craft Advisory until 9 PM CDT this evening For the
     following zones: Bays and Waterways from Baffin Bay to Port
     Aransas...Coastal waters from Baffin Bay to Port Aransas
     out 20 NM...Waters from Baffin Bay to Port Aransas from 20
     to 60 NM...Waters from Port Aransas to Matagorda Ship
     Channel from 20 to 60 NM.

&&

LS/77...AVIATION
Hazardous weather outlook, May 9, 3:53 PM CDT, 5 hours 45 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Corpus Christi TX
353 PM CDT Sun May 9 2021

TXZ229>234-239>247-342>347-442-443-447-101145-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
353 PM CDT Sun May 9 2021

This hazardous weather outlook is for South Texas.

.DAY ONE...This afternoon and Tonight

Maximum heat index values between 105 and 109 are expected this
afternoon over portions of the Brush Country and the Rio Grande
Plains.

There is a high risk of rip currents through this evening.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Maximum heat index values between 105 and 110 are expected Monday
over portions of the Brush Country and Rio Grande Plains.

Scattered thunderstorms are expected Monday night through Wednesday.
Some of the thunderstorms could become severe over the western
Brush Country Monday evening with large hail and damaging winds
possible. Locally heavy rainfall will be possible over south Texas
from Tuesday into Wednesday.

There is a moderate risk of rip currents Monday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

GMZ230-235-250-255-270-275-101145-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
353 PM CDT Sun May 9 2021

This hazardous weather outlook is for the Middle Texas
Coastal Waters.

.DAY ONE...This afternoon and Tonight

A Small Craft Advisory is in effect through this evening.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Scattered thunderstorms are expected Tuesday and Wednesday.

TMT/JCP

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 6:23 PM CDTSevere Thunderstorm WarningCRPLa Salle, Webb52 min

Nearby

Small Craft Advisories in Texas, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.